Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 10, NWS Billings, MT
NWS Billings, MT issued this red flag warning at Jul 2, 2012, 2:34 PM MDT for 4 counties in Wyoming; 17 counties in Montana. It took effect at Jul 3, 2012, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2012, 2:34 PM MDT (20:34 UTC)
- In effect from
- Jul 3, 2012, 12:00 PM MDT
- Expired
- Jul 4, 2012, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Billings, MT
All 21 counties
Big Horn County, MT, Carbon County, MT, Carter County, MT, Custer County, MT, Fallon County, MT, Gallatin County, MT, Golden Valley County, MT, Madison County, MT, Musselshell County, MT, Park County, MT, Powder River County, MT, Rosebud County, MT, Stillwater County, MT, Sweet Grass County, MT, Treasure County, MT, Wheatland County, MT, Yellowstone County, MT, Big Horn County, WY, Johnson County, WY, Sheridan County, WY, Washakie County, WY
The radar
The Billings radar (KBLX), 55 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 2339 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124
WWUS85 KBYZ 022034
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
234 PM MDT MON JUL 2 2012
MTZ123>133-WYZ274-284-031300-
/O.UPG.KBYZ.FW.A.0007.120703T1800Z-120704T1200Z/
/O.NEW.KBYZ.FW.W.0010.120703T1800Z-120704T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
234 PM MDT MON JUL 2 2012
...RED FLAG WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT FOR LOW HUMIDITIES...HOT TEMPERATURES...STRONG GUSTY
WINDS...AND WIND SHIFT WITH A COLD FRONT FOR ALL OF SOUTH CENTRAL
MONTANA...ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH
DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING...
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT.
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128...129...130
131...132...133
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM
TUESDAY AFTERNOON THROUGH TUESDAY EVENING.
* COLD FRONT...A STRONG COLD FRONT WILL SHIFT WINDS FROM THE
SOUTHWEST TO THE NORTHWEST LATE IN THE DAY THURSDAY. THE FRONT
WILL MOVE THROUGH ZONE 124 AROUND 4 PM...ZONE 128 AROUND 6
PM...ZONE 132 AROUND 8 PM AND ZONE 133 BY MIDNIGHT.
* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH IN THE
AFTERNOON...SHIFTING TO THE NORTHWEST 20 TO 30 MPH WITH GUSTS
UP TO 45 MPH BEHIND THE FRONT.
* HUMIDITY...5 TO 15 PERCENT
* TEMPERATURES...95 TO 105 WITH RECORD HIGH TEMPERATURES POSSIBLE.
* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG THE COLD FRONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS6 follow-up statements
247
WWUS85 KBYZ 030341
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
941 PM MDT MON JUL 2 2012
MTZ123>133-WYZ274-284-031830-
/O.CON.KBYZ.FW.W.0010.120703T1800Z-120704T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
941 PM MDT MON JUL 2 2012
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO
MIDNIGHT MDT TUESDAY NIGHT FOR LOW HUMIDITIES...HOT TEMPERATURES...
STRONG GUSTY WINDS...AND WIND SHIFT WITH A COLD FRONT FOR ALL OF
SOUTH CENTRAL MONTANA...ALL OF SOUTHEAST MONTANA...PARTS OF
NORTHWEST SOUTH DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128...129...130
131...132...133
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM
TUESDAY AFTERNOON THROUGH TUESDAY EVENING.
* COLD FRONT...A STRONG COLD FRONT WILL SHIFT WINDS FROM THE
SOUTHWEST TO THE NORTHWEST LATE IN THE DAY TUESDAY. THE FRONT
WILL MOVE THROUGH ZONE 124 AROUND 4 PM...ZONE 128 AROUND 6 PM...
ZONE 132 AROUND 8 PM AND ZONE 133 BY MIDNIGHT.
* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH IN THE
AFTERNOON...SHIFTING TO THE NORTHWEST 20 TO 30 MPH WITH GUSTS
UP TO 45 MPH BEHIND THE FRONT.
* HUMIDITY...5 TO 15 PERCENT.
* TEMPERATURES...95 TO 105.
* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG THE COLD FRONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS341
WWUS85 KBYZ 030947
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
347 AM MDT TUE JUL 3 2012
MTZ123>133-WYZ274-284-032200-
/O.CON.KBYZ.FW.W.0010.120703T1800Z-120704T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
347 AM MDT TUE JUL 3 2012
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR LOW HUMIDITIES...HOT TEMPERATURES... STRONG GUSTY
WINDS...AND WIND SHIFT WITH A COLD FRONT FOR ALL OF SOUTH CENTRAL
MONTANA...ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH
DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128...129...130
131...132...133
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON AND EVENING.
* COLD FRONT...A STRONG COLD FRONT WILL SHIFT WINDS FROM THE
SOUTHWEST TO THE NORTHWEST LATE IN THE DAY TUESDAY. THE FRONT
WILL MOVE THROUGH HARLOWTON AND LIVINGSTON AROUND 3 PM...
BILLINGS AROUND 6 PM AND MILES CITY AND SHERIDAN AROUND 8 PM.
* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH IN THE
AFTERNOON...SHIFTING TO THE NORTHWEST 20 TO 30 MPH WITH GUSTS
UP TO 45 MPH BEHIND THE FRONT.
* HUMIDITY...AROUND 10 PERCENT.
* TEMPERATURES...95 TO 105.
* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THE COLD FRONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS482
WWUS85 KBYZ 031511
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
911 AM MDT TUE JUL 3 2012
MTZ123>133-WYZ274-284-040315-
/O.CON.KBYZ.FW.W.0010.120703T1800Z-120704T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
911 AM MDT TUE JUL 3 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LOW HUMIDITIES...HOT TEMPERATURES...STRONG GUSTY WINDS...AND
WIND SHIFT WITH A COLD FRONT FOR ALL OF SOUTH CENTRAL MONTANA...
ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND
PARTS OF NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128...129...130
131...132...133
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON AND EVENING.
* COLD FRONT...A STRONG COLD FRONT WILL SHIFT WINDS FROM THE
SOUTHWEST TO THE NORTHWEST LATE THIS AFTERNOON. THE FRONT
WILL MOVE THROUGH HARLOWTON AND LIVINGSTON AROUND 3 PM...
BILLINGS AROUND 5 PM AND MILES CITY AND SHERIDAN AROUND 7 PM.
* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH THIS
AFTERNOON...SHIFTING TO THE NORTHWEST 15 TO 30 MPH WITH GUSTS UP
TO 45 MPH BEHIND THE COLD FRONT.
* HUMIDITY...5 TO 15 PERCENT
* TEMPERATURES...95 TO 105...NEAR RECORD HIGHS FOR TODAY.
* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THE COLD FRONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS369
WWUS85 KBYZ 031958
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
158 PM MDT TUE JUL 3 2012
MTZ123>133-WYZ274-284-040600-
/O.CON.KBYZ.FW.W.0010.000000T0000Z-120704T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
158 PM MDT TUE JUL 3 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LOW HUMIDITIES...HOT TEMPERATURES...STRONG GUSTY WINDS...AND
WIND SHIFT WITH A COLD FRONT FOR ALL OF SOUTH CENTRAL MONTANA...
ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND
PARTS OF NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
127...128...129...130
131...132...133
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THIS EVENING.
* COLD FRONT...A STRONG COLD FRONT WILL SHIFT WINDS FROM THE
SOUTHWEST TO THE NORTHWEST LATE THIS AFTERNOON. THE FRONT WILL
MOVE THROUGH BILLINGS AROUND 5 PM AND MILES CITY AND SHERIDAN
AROUND 7 PM.
* WIND...SOUTHWEST WINDS 10 TO 20 MPH GUSTING TO 30 MPH AHEAD OF
THE FRONT...SHIFTING TO THE NORTHWEST 15 TO 30 MPH WITH GUSTS UP
TO 45 MPH BEHIND THE FRONT.
* HUMIDITY...5 TO 15 PERCENT.
* TEMPERATURES...95 TO 105.
* THUNDERSTORMS...ISOLATED TO SCATTERED HIGH BASED THUNDERSTORMS
WILL BE POSSIBLE ALONG AND AHEAD OF THE COLD FRONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS948
WWUS85 KBYZ 040323
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
923 PM MDT TUE JUL 3 2012
MTZ123>128-040430-
/O.CAN.KBYZ.FW.W.0010.000000T0000Z-120704T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
923 PM MDT TUE JUL 3 2012
...RED FLAG WARNING IS CANCELLED...
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE RED
FLAG WARNING.
TEMPERATURES HAVE COOLED SIGNIFICANTLY AND RELATIVE HUMIDITIES
HAVE INCREASED BEHIND THE COLD FRONT. WINDS HAVE ALSO BEGUN TO
SUBSIDE. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED FOR
THE ABOVE LOCATIONS.
$$
MTZ129>133-WYZ274-284-040600-
/O.CON.KBYZ.FW.W.0010.000000T0000Z-120704T0600Z/
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
923 PM MDT TUE JUL 3 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LOW HUMIDITIES...HOT TEMPERATURES...STRONG GUSTY WINDS...AND
WIND SHIFT WITH A COLD FRONT FOR PARTS OF SOUTH CENTRAL MONTANA...
ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND
PARTS OF NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...129...130...131...132
133
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THE REMAINDER OF THIS EVENING.
* COLD FRONT...A STRONG COLD FRONT WILL SHIFT WINDS FROM THE
SOUTHWEST TO THE NORTHWEST LATE THIS EVENING.
* WIND...SOUTHWEST WINDS 10 TO 20 MPH GUSTING TO 30 MPH AHEAD OF
THE FRONT...SHIFTING TO THE NORTHWEST 15 TO 30 MPH WITH GUSTS
UP TO 45 MPH BEHIND THE FRONT.
* HUMIDITY...5 TO 15 PERCENT.
* TEMPERATURES...75 TO 85.
* THUNDERSTORMS...AN ISOLATED THUNDERSTORM WILL BE POSSIBLE ALONG
AND AHEAD OF THE COLD FRONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS
HOOLEY372 WWUS85 KBYZ 040629 RFWBYZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1229 AM MDT WED JUL 4 2012 MTZ129>133-WYZ274-284-040730- /O.EXP.KBYZ.FW.W.0010.000000T0000Z-120704T0600Z/ CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA- NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES- NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT CUSTER NATL FOREST-CUSTER COUNTY- SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY- BIG HORN NATIONAL FOREST- 1229 AM MDT WED JUL 4 2012 ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITIES...HOT TEMPERATURES...STRONG GUSTY WINDS...AND WIND SHIFT WITH A COLD FRONT FOR PARTS OF SOUTH CENTRAL MONTANA...ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING... TEMPERATURES HAVE COOLED SIGNIFICANTLY AND RELATIVE HUMIDITIES HAVE INCREASED BEHIND THE COLD FRONT. WINDS HAVE ALSO BEGUN TO SUBSIDE. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Jul 2, 9:59 AM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 2, 9:59 AM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
959 AM MDT MON JUL 2 2012
.SHORT TERM...VALID FOR TDY AND TUE...
MINOR ADJUSTMENTS TO THE GOING FORECAST TODAY. SURFACE HIGH
PRESSURE OVER WESTERN MONTANA WILL SLIDE NORTHEAST THIS AFTERNOON
ALLOWING WINDS TO SHIFT FROM NORTHERLY TO EASTERLY BY LATE IN THE
DAY. THIS SHIFT WILL KEEP MOISTURE IN THE LOW LEVELS FROM MIXING
OUT COMPLETELY AND HOLD TEMPERATURES IN THE UPPER 80S TO LOWER
90S THIS AFTERNOON. A WEAK DISTURBANCE WILL MOVE INTO THE
SOUTHWEST ZONES THIS AFTERNOON POSSIBLY TRIGGERING A FEW HIGH
BASED STORMS OVER THE BEARTOOTH MOUNTAINS. AS THE DISTURBANCE
SHIFTS SLOWLY ACROSS THE AREA OVERNIGHT KEPT SLIGHT CHANCE POPS
IN THE FORECAST. LITTLE PRECIPITATION IS EXPECTED OVER WESTERN
ZONES BUT AS STORMS MOVE EAST INTO BETTER MOISTURE STORMS WILL
BECOME WETTER. ISOLATED WIND GUSTS TO 50 MPH ARE POSSIBLE FROM
BILLINGS WEST THIS AFTERNOON INTO THE EVENING. CHAMBERS
.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...
WEDNESDAY WILL BE COOLER BEHIND THE TUESDAY FRONT WITH
SOUTHWESTERLY FLOW ALOFT CONTINUING OVER THE AREA. THIS WILL KEEP
THE AIRMASS A BIT MORE STABLE AND NO THUNDER THREAT IS EXPECTED.
HEIGHTS BUILD A BIT ON THURSDAY CREATING A LIMITED AMPLIFICATION
OF A RIDGE OVER THE CENTRAL PART OF MONTANA. BIGGEST IMPACT IS
THAT THIS ALLOWS SOME MONSOONAL MOISTURE TO TRACK INTO SOUTHEAST
MONTANA SO CONVECTION MENTIONED IN THE EASTERN ZONES ON THURSDAY.
NORTHEASTERLY LOW LEVEL FLOW WILL KEEP TEMPERA TUES RELATIVELY
COOL AND IN THE LOWER 80S AS THERMAL TROF DEVELOPS OVER EASTERN
IDAHO.
THIS THERMAL TROF SHIFTS INTO CENTRAL MONTANA ON FRIDAY BRINGING A
WARMUP IN TEMPERATURES WITH MODELS INDICATING SOME MONSOONAL
MOISTURE MAY FILTER INTO THE REGION AS HEIGHTS BEGIN TO BUILD. ONE
OF THE MOST DRAMATIC WEATHER FEATURES IS STRENGTHENING OF
SOUTHEASTERLY FLOW OVER SOUTHEAST MONTANA ON THE EAST SIDE OF THE
DEVELOPING TROUGH. THIS WILL LIKELY HELP BRING HIGHER DEWPOINTS
INTO THAT PART OF THE WORLD. PATTERN RECOGNITION AND CLIMATOLOGY
WOULD INDICATE THIS WOULD BE A SETUP FOR NOCTURNAL SEVERE THUNDERSTORMS
OVER EASTERN MONTANA AS CAP ERODES WITH OVERNIGHT COOLING.
SATURDAY AND BEYOND BECOMES A BIT MORE COMPLEX AS THERMAL TROF
PUSHES BACK INTO IDAHO WITH EASTERLY LOW LEVEL FLOW ACROSS MOST OF
THE AREA. THIS SHOULD SUPPORT A NOT AS DRY LOW LEVEL REGIME IN A
WEAK UPSLOPE ENVIRONMENT. ALSO WOULD EXPECT SOME THUNDERSTORM
DEVELOPMENT OVER THE HIGHER TERRAIN BUT STORMS WILL BE WORKING
WITH WEAK STEERING CURRENTS SO NOT SURE HOW MANY OF THESE STORMS
WOULD MOVE OFF MOUNTAINS. BORSUM
&&
.AVIATION...
ISOLATED SHOWERS ARE POSSIBLE IN THE KBHK AND EKALAKA REGIONS
THROUGH 17Z. ISOLATED THUNDERSTORMS WILL BEGIN DEVELOPING OVER
THE MOUNTAINS OF SOUTHWEST MONTANA AFTER 21Z AND SPREAD TO THE
ADJACENT PLAINS THIS EVENING. OTHERWISE...EXPECT VFR CONDITIONS TO
PREVAIL TODAY. STC
&&
.PRELIMINARY POINT TEMP/POPS...
TDY TUE WED THU FRI SAT SUN
-------------------------------------------------------
BIL 090 061/097 060/090 064/091 064/089 063/087 064/090
1/U 21/B 21/U 11/U 22/T 22/T 22/T
LVM 089 050/091 048/086 054/088 054/086 054/085 054/088
2/T 22/T 21/U 11/U 22/T 22/T 22/T
HDN 092 058/099 059/093 063/093 063/091 063/089 063/092
1/U 10/B 21/U 11/U 22/T 22/T 22/T
MLS 094 064/101 061/094 068/095 066/091 066/090 066/092
1/U 22/T 21/U 12/T 22/T 22/T 22/T
4BQ 093 060/099 061/094 068/094 067/089 065/087 064/089
1/B 22/T 21/U 12/T 22/T 32/T 22/T
BHK 092 061/095 061/091 067/091 066/087 063/085 063/088
1/N 22/T 31/U 13/T 23/T 32/T 22/T
SHR 091 055/096 056/090 061/091 060/086 059/084 058/087
1/B 21/B 11/U 11/U 23/T 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT FOR ZONES 123>133.
WY...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT FOR ZONES 274-284.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jul 2, 2:25 PM MDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 225 PM MDT MON JUL 2 2012 MTZ028>042-056>058-063>068-WYZ098-099-032030- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 225 PM MDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER WESTERN MOUNTAINS THIS AFTERNOON...SPREADING EASTWARD THIS EVENING AND OVERNIGHT. THESE STORMS WILL PRODUCE LITTLE RAINFALL BUT WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE ALONG WITH OCCASIONAL LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY WILL BE A CRITICAL FIRE WEATHER DAY. HOT TEMPERATURES AND VERY LOW HUMIDITIES WILL RETURN AHEAD OF A COLD FRONT EXPECTED TO PUSH THROUGH TUESDAY AFTERNOON AND EVENING. THIS FRONT WILL PRODUCE A STRONG NORTHWEST WIND SHIFT AND GENERATE ISOLATED THUNDERSTORMS AS IT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:02 AM MDT | Fire Weather Watch | BYZ | Big Horn, Johnson, Sheridan, Washakie | 10 hr |
| Jul 1, 7:31 PM MDT | Special Weather Statement | BYZ | Golden Valley, Wheatland | 59 min |
| Jul 1, 8:28 PM MDT | Special Weather Statement | BYZ | Golden Valley | 62 min |
Nearby
Red Flag Warnings in Montana, 2012Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.